Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 19, NWS Grand Forks, ND

June 7, 2012Cavalier County, Ramsey County, Walsh County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2012, 8:19 PM CDT for Cavalier County, Ramsey County, Walsh County, North Dakota. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2012, 8:19 PM CDT (01:19 UTC)
Expired
Jun 7, 2012, 9:15 PM CDT
In force
56 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cavalier County, ND, Ramsey County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 163 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 8:20 PM CDTHAIL 0.8810 W Edmore, NDA FEW HAIL UP TO NICKEL SIZED. LIKELY LARGER HAIL FELL INTO NORTHWEST OVERLAND TOWNSHIP.
Jun 7, 8:35 PM CDTHAIL 11 Ene Derrick, ND
Jun 7, 8:55 PM CDTTSTM WND DMG3 W Nekoma, NDSEVERAL LARGE TREE BRANCHES BLOWN DOWN IN SHELTER BELT ALONG WITH A FEW MINUTES OF PEA TO DIME SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WUUS53 KFGF 080119
SVRFGF
NDC019-071-099-080215-
/O.NEW.KFGF.SV.W.0019.120608T0119Z-120608T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
819 PM CDT THU JUN 7 2012

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA...
  NORTHEASTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA...
  WESTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 915 PM CDT

* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 8 MILES
  SOUTHWEST OF DERRICK...OR 21 MILES NORTHEAST OF DEVILS LAKE...
  MOVING TO THE NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDMORE AROUND 830 PM CDT.
  DERRICK AND CALIO AROUND 835 PM CDT.
  HAMPDEN AROUND 840 PM CDT.
  MUNICH...FAIRDALE AND ALSEN AROUND 850 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE NEKOMA...LOMA...CALVIN AND LANGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL
POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED
BUILDING IMMEDIATELY.

&&

LAT...LON 4886 9795 4820 9829 4820 9838 4850 9897
      4872 9897 4872 9899 4890 9901 4901 9900
      4901 9890
TIME...MOT...LOC 0119Z 205DEG 23KT 4840 9865
WIND...HAIL 60MPH 1.00IN

$$

HOPPES
2 follow-up statements
554 
WWUS53 KFGF 080147
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
847 PM CDT THU JUN 7 2012

NDC019-071-099-080215-
/O.CON.KFGF.SV.W.0019.000000T0000Z-120608T0215Z/
CAVALIER ND-RAMSEY ND-WALSH ND-
847 PM CDT THU JUN 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WALSH...NORTHEASTERN RAMSEY AND CAVALIER COUNTIES IN NORTHEAST NORTH
DAKOTA UNTIL 915 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORM WAS LOCATED 4 MILES
NORTH OF HAMPDEN...OR 17 MILES SOUTHWEST OF LANGDON...MOVING TO THE
NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEKOMA...LOMA AND CLYDE AROUND 855 PM CDT.
  CALVIN AROUND 905 PM CDT.
  LANGDON...WALES AND SARLES AROUND 915 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE OSNABROCK...OLGA...HANNAH AND DRESDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER IS OBSERVED CONTACT YOUR LOCAL LAW ENFORCEMENT AND
ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE IN
GRAND FORKS.

&&

LAT...LON 4886 9795 4829 9824 4852 9898 4872 9897
      4872 9899 4890 9901 4890 9900 4901 9900
      4901 9890
TIME...MOT...LOC 0147Z 205DEG 23KT 4861 9863

$$

HOPPES
043 
WWUS53 KFGF 080216
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
916 PM CDT THU JUN 7 2012

NDC019-071-099-080226-
/O.EXP.KFGF.SV.W.0019.000000T0000Z-120608T0215Z/
CAVALIER ND-RAMSEY ND-WALSH ND-
916 PM CDT THU JUN 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALSH...
NORTHEASTERN RAMSEY AND CAVALIER COUNTIES IN NORTHEAST NORTH DAKOTA
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4886 9795 4829 9824 4852 9898 4872 9897
      4872 9899 4890 9901 4890 9900 4901 9900
      4901 9890
TIME...MOT...LOC 0147Z 209DEG 25KT 4859 9852

$$

HOPPES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:28 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 7, 7:28 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
728 PM CDT THU JUN 7 2012

.DISCUSSION...

THE MAIN CHALLENGE WILL BE CONVECTION OVERNIGHT. THERE IS A BAND
OF STRONG TO LOCALLY SEVERE STORMS THAT HAVE DEVELOPED ALONG A
WARM FRONT IN EASTERN ND. THIS BAND OF STORMS WILL CONTINUE TO LIFT
NORTHWARD...FEEDING ON CAPES AROUND 2500 J/KG WITH VERY LITTLE
SHEAR. THEREFORE...EXPECTING PULSE TYPE STORMS PRODUCING SOME WIND
GUSTS TO 50 MPH AND SOME HAIL. THERE IS ANOTHER BAND OF SHOWERS
AND STORMS TO THE SW ENTERING CENTRAL SD AHEAD OF THE MAIN
SHORTWAVE. THIS WAVE WILL ROTATE THROUGH THE REGION
OVERNIGHT...AND THERE COULD BE ANOTHER ROUND OF SHOWERS AND STORMS
OVERNIGHT. WITH THE LACK OF A STRONG LLJ...NOT EXPECTING
WIDESPREAD SEVERE STORMS...BUT A FEW STORMS COULD BE SEVERE WITH
HEAVY RAIN POSSIBLY THE MAIN THREATS WHERE SIGNIFICANT RAIN HAS
FALLEN TODAY. THE GRIDS ARE IN GOOD SHAPE OVERALL WITH MINIMAL
CHANGES EXPECTED THIS EVENING.

&&

.AVIATION...

SCATTERED THUNDERSTORMS WILL CONTINUE TO PUSH N/NE THIS EVENING
INTO THE OVERNIGHT. THERE COULD BE ANOTHER BAND LATER TONIGHT AS
WELL...SO VCTS FOR MOST SITES. EXPECTED VFR CONDITIONS OVERNIGHT
EXCEPT NEAR THUNDERSTORMS. WINDS EXPECTED TO BECOME SOUTHWEST BY
MID MORNING FRI.

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 7 2012/

SHORT TERM...
CONVECTIVE CHANCES CONTINUE TO BE THE MAIN FORECAST CHALLENGE.
WILL USE A MODEL BLEND FOR THIS PORTION OF THE FORECAST.

TONIGHT...THICKER CLOUDS HAVE THINNED OUT FOR MOST OF THE AREA
WITH TEMPS RISING ACCORDINGLY. THE SOUTHWEST/SOUTHERN FA HAS SEEN
VERY LITTLE CLOUD COVER AND TEMPS PUSHING 90F. MOST RAIN EARLY
THIS MORNING FELL OUT IN THE KDVL REGION BUT A THIN BAND DID
EXTEND OUT TO THE KGFK AREA. THIS RAIN HAS HELPED PUSH UP SFC DEW
POINTS VALUES WITH THE DAYTIME HEATING AND MANY LOCATIONS ARE
CURRENTLY RUNNING IN THE UPPER 50S TO LOWER 60S. WEAK SFC LOW
SHOWING UP SOUTH OF KBIS WITH A WARM FRONT EXTENDING OUT TO THE
WARMER AREA OF SOUTHEAST ND. SPC RECENTLY ISSUED A MESOSCALE
DISCUSSION REGARDING SEVERE POTENTIAL AROUND THE ABOVE MENTIONED
SFC BOUNDARIES. SPC MESO ANALYSIS SHOWS GOOD SFC BASED CAPE IN THE
WARM SECTOR WITH CIN ERODING. HOWEVER LIKE YESTERDAY THE CENTRAL
DAKOTAS ARE RIGHT IN THE MID LEVEL RIDGE AXIS WHERE BULK SHEAR
VALUES ARE NIL. PRECIPITABLE WATER VALUES REMAIN AROUND 1.5 INCHES
OVER NORTH CENTRAL AND PORTIONS OF EAST CENTRAL ND. THEREFORE IF
ANY STORMS DO FLARE UP THEY WOULD BE VERY SLOW MOVERS AND COULD
DROP HEAVY AMOUNTS OF RAIN. THIS COULD ALSO KILL THE UPDRAFT ON
ANY STORMS AND LIMIT THEIR SEVERE DURATION BUT ALSO LEAVE OUTFLOW
BOUNDARIES WHICH COULD HELP INITIATE OTHER STORMS. SPC DOES
MENTION THE POSSIBILITY OF A WATCH FOR THIS AREA BY MID TO LATE
AFTERNOON WHICH MAY CLIP WESTERN PORTIONS OF THE FA. MORE TSTMS
ARE POSSIBLE IN THE LATE EVENING AND OVERNIGHT AS WELL AS THE
UPPER WAVE OVER EASTERN MT/EASTERN WY KICKS OUT INTO THE WESTERN
FA. NOT A STRONG LOW LEVEL JET TONIGHT BUT ENOUGH FORMS TO SUSTAIN
CONVECTION OVERNIGHT.

FRI-SUN...LOOKS LIKE BEST CHANCES FOR LINGERING CONVECTION WILL
SHIFT INTO THE NORTHEAST FA ON FRI. NOT SURE IT WILL LINGER ALL
DAY IN THE NORTHEAST BUT WILL KEEP SOME CHANCES THERE FOR NOW.
LOOKS VERY WARM AGAIN ON FRI WITH MOST LOCATIONS TOPPING OUT IN
THE MID 80S AGAIN. 700MB TEMPS CONTINUE TO WARM FRI NIGHT WITH
THE LOW LEVEL JET FOCUSING MORE INTO THE WESTERN DAKOTAS. CAPPING
WILL BE AN ISSUE ON SAT WITH MOST MODELS SHOWING 700MB TEMPS
WARMING TO +10 TO +14C OVER THE FA. 12Z GFS/12Z ECMWF REMAIN
SLOWER IN MOVING THE SFC LOW EAST BASICALLY KEEPING IT SOMEWHERE
OUT ALONG A LINE FROM KBIS-KMOT. 12Z NAM STILL IS QUICKER IN
SHOWING IT INTO EASTERN ND BY 00Z SUN. STUCK WITH THE SLOWER
SOLUTION AND KEPT MOST OF THE AREA DRY SAT. KEPT WITH THIS SLOWER
IDEA INTO SAT NIGHT/SUN AS WELL WHICH MEANS THAT MOST THE FA MAY
STAY DRY SAT NIGHT AS WELL. BEST CHANCES SHOULD STAY CLOSE TO THE
SFC LOW WHICH WOULD MAKE IT INTO THE KDVL REGION BY 12Z SUN. AS
THIS BOUNDARY MOVES THRU THE REST OF THE FA DURING THE DAY SUNDAY
IT WOULD BRING THE BEST CHANCES FOR PCPN THEN.

LONG TERM (SUN NIGHT-THU)...
LONG WAVE TROUGH OVER THE WESTERN US AT THE BEGINNING OF THE PERIOD
WILL MOVE ACROSS THE NORTHERN PLAINS. LONG WAVE TROUGH REESTABLISHES
ITSELF OVER THE WESTERN US BY THU.

ECMWF HAS SHIFTED NORTH AND EAST OVER THE LAST FEW RUNS WHILE THE
GFS HAS SHIFTED SOUTH AND WEST. THE GEM WAS A COMPROMISE. WILL BLEND
THE GFS AND ECMWF.

SUN NIGHT POPS...INCREASED POPS NORTHWEST ZONES. WITH BLENDING OF
ECMWF AND GFS...HAVE SHIFTED PRECIPITATION A LITTLE FARTHER SOUTH
AND WEST FOR MON AND TUE.  FOR TUE NIGHT THROUGH WED KEPT YESTERDAYS
POPS AS MODEL SOLUTIONS DIVERGE.

LITTLE CHANGE TO TEMPS OVER THE PERIOD. BIGGEST CHANGE WAS INCREASED
HIGHS TEMPS THU A COUPLE DEGREES IN THE SOUTH.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK
Hazardous weather outlook, Jun 7, 5:59 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
559 AM CDT THU JUN 7 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
559 AM CDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS STRETCHING FROM THE DEVILS LAKE BASIN TO
WEST CENTRAL MINNESOTA THIS MORNING ARE NOT EXPECTED TO BECOME
SEVERE...BUT VERY SLOW MOVEMENT AND REDEVELOPMENT OVER THE SAME
AREAS COULD BRING RAINFALL TOTALS OF OVER 2 INCHES IN SOME
LOCATIONS.

MORE THUNDERSTORMS WILL DEVELOP TONIGHT AS A COLD FRONT PUSHES
INTO THE AREA FROM THE WEST. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...BUT SOME ISOLATED STORMS PRODUCING HAIL AND STRONG
WINDS ARE NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE LAKE OF THE WOODS
REGION INTO FRIDAY.

A MORE SIGNIFICANT STORM SYSTEM IS EXPECTED FOR THE WEEKEND AS A
TROUGH OF LOW PRESSURE MOVES FROM THE NORTHERN ROCKIES OUT INTO
THE PLAINS. THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE BY
SATURDAY AFTERNOON. HOWEVER...WARM TEMPERATURES IN THE MIDDLE OF
THE ATMOSPHERE WILL PREVENT THUNDERSTORMS FROM DEVELOPING FOR A
WHILE UNTIL LATE SATURDAY AFTERNOON AND EVENING. IT IS STILL VERY
UNCERTAIN EXACTLY WHERE STORMS WILL DEVELOP...BUT SOME SEVERE
WEATHER IS A POSSIBILITY BEGINNING SATURDAY AFTERNOON...WITH
ADDITIONAL THUNDERSTORMS DEVELOPING ALONG A COLD FRONT MOVING
THROUGH THE AREA ON SUNDAY. STAY TUNED FOR FURTHER UPDATES AS THE
SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JR

In the hours before

Local storm report, Jun 7, 7:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
730 PM CDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             MAYVILLE                47.50N 97.33W
06/07/2012  E0.88 INCH       TRAILL             ND   PUBLIC

            FEW DIME TO NICKEL SIZED HAIL REPORTED VIA FACEBOOK.

&&

GGUST
Local storm report, Jun 7, 7:37 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
737 PM CDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             4 SSW GRAND FORKS       47.86N 97.11W
06/07/2012  E1.00 INCH       GRAND FORKS        ND   TRAINED SPOTTER

            LARGE HAIL AND STRONG WINDS.

&&

GGUST
Local storm report, Jun 7, 7:48 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
748 PM CDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     2 NNE REYNOLDS          47.70N 97.09W
06/07/2012                   GRAND FORKS        ND   PUBLIC

            A FEW LARGE TREE BRANCHES BROKEN DOWN. HAIL FROM PEA TO
            DIME SIZED FELL FOR ABOUT 5 MINUTES.

&&

GGUST
Local storm report, Jun 7, 7:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
758 PM CDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             1 SW GRAND FORKS        47.91N 97.09W
06/07/2012  E0.75 INCH       GRAND FORKS        ND   AMATEUR RADIO

&&

GGUST
Special weather statement, Jun 7, 7:58 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
758 PM CDT THU JUN 7 2012

NDZ006-007-015-026-054-080200-
CAVALIER ND-NELSON ND-RAMSEY ND-TOWNER ND-WESTERN WALSH COUNTY ND-
758 PM CDT THU JUN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALSH...TOWNER...
NORTHEASTERN RAMSEY...NORTHWESTERN NELSON AND WESTERN CAVALIER
COUNTIES UNTIL 900 PM CDT...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTH OF CANDO TO
CANDO TO 7 MILES NORTH OF LAKOTA...MOVING TO THE NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
BROCKET AROUND 805 PM CDT.
STARKWEATHER AND EGELAND AROUND 810 PM CDT.
LAWTON AROUND 815 PM CDT.
NEWVILLE AROUND 820 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4899 9954 4900 9886 4876 9864 4860 9808
      4807 9840 4843 9933
TIME...MOT...LOC 0058Z 230DEG 22KT 4890 9929 4848 9914
          4816 9832

DK
Local storm report, Jun 7, 8:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
808 PM CDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     3 N MICHIGAN            48.07N 98.12W
06/07/2012                   NELSON             ND   PUBLIC

            SEVERAL LARGE TREE BRANCHES BROKEN DOWN IN SHELTER BELT.
            HAIL FROM PEA TO DIME SIZED FELL FOR A FEW MINUTES OFF
            AND ON.

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:20 PM CDTSpecial Weather StatementFGFRamsey40 min
Jun 7, 7:34 PM CDTSevere Thunderstorm WarningFGFGrand Forks41 min
Jun 7, 7:41 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Nelson, Walsh49 min
Jun 7, 7:58 PM CDTSpecial Weather StatementFGFRamsey, Towner62 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.